Alert archive / Ohio / Areal Flood Advisories in 2021
Areal Flood Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Jun 3, 2021, 4:31 PM EDT for Marion County, Ohio. It was in force for 16 min.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 4:31 PM EDT (20:31 UTC)
- Expired
- Jun 3, 2021, 4:47 PM EDT
- In force
- 16 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Marion County, OH
The radar
The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
871
WGUS81 KCLE 032031
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
431 PM EDT Thu Jun 3 2021
OHC101-040230-
/O.NEW.KCLE.FA.Y.0003.210603T2031Z-210604T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion OH-
431 PM EDT Thu Jun 3 2021
The National Weather Service in Cleveland has issued a
* Flood Advisory for Poor Drainage Areas for...
Marion County in north central Ohio...
* Until 1030 PM EDT.
* At 431 PM EDT, local law enforcement reported heavy rain in the
advisory area due to thunderstorms. Overflowing poor drainage
areas have already caused minor flooding in the advisory area.
Some locations that will experience flooding include...
Marion, La Rue, Caledonia, New Bloomington and Green Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4058 8342 4070 8314 4070 8311 4070 8308
4070 8306 4070 8304 4070 8295 4065 8295
4065 8296 4061 8296 4056 8296 4049 8296
4050 8325 4051 8325 4051 8326 4051 8342
4052 8342 4054 8342
$$
Griffin1 follow-up statement
507
WGUS81 KCLE 032047
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
447 PM EDT Thu Jun 3 2021
OHC101-032057-
/O.CAN.KCLE.FA.Y.0003.000000T0000Z-210604T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion OH-
447 PM EDT Thu Jun 3 2021
...FLOOD ADVISORY FOR MARION COUNTY HAS BEEN REPLACED WITH A FLASH
FLOOD WARNING...
LAT...LON 4058 8342 4070 8314 4070 8311 4070 8308
4070 8306 4070 8304 4070 8295 4065 8295
4065 8296 4061 8296 4056 8296 4049 8296
4050 8325 4051 8325 4051 8326 4051 8342
4052 8342 4054 8342
$$
GriffinWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 3:19 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 3, 3:19 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 319 PM EDT Thu Jun 3 2021 .SYNOPSIS... A weak surface trough will linger across the region through Friday. High pressure will build from the southwest on Friday night and persist across the Ohio and Tennessee Valleys through the weekend. && .NEAR TERM /THROUGH FRIDAY NIGHT/... A surface trough across Western Ohio will propagate east across the region as a strong upper jet lifts northeast out of the region. Ahead of this trough, moisture advection and the left exit region of the upper jet has allowed for showers to persist across the region. Some breaks in the clouds has allowed for temperatures to creep a little higher and some added instability across the region has allowed for some thunder across the area. Rain will continue through the afternoon and evening hours. Rain has been efficient so far with brief downpours, bringing a few tenths quickly across the area. With storm motions decreasing slightly and persistent southwest to northeast direction of rain, will need to watch for some training and nuisance-type flooding where rain persists. As the trough slides east overnight with the upper level trough axis, conditions should dry across the region and have a dry forecast after midnight. For Friday, the surface trough will linger across the region and a weak shortwave aloft will ripple across the area, allowing for some isolated showers and have maintained some low PoPs for the eastern half of the area. Temperatures should improve to near or just above normal for Friday with clearing conditions through the day. Upper ridging and surface high pressure enter on Friday night and allow for dry conditions that will persist through the weekend. Lows will remain elevated in the lower 60s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... The area will remain under the influence of a ridge this weekend, which will lead to increasing temperatures and dew points as return flow from the Gulf of Mexico develops. High temps will be in the mid 80s to around 90 degrees each day, although a few spots in the northwestern portion of the area may climb into the lower 90s on Sunday. Overnight lows will fall into the low to mid 60s. && .LONG TERM /MONDAY THROUGH THURSDAY/... Ridging should remain in place over the area through at least the first half of the week and any chances of precipitation will hinge on an area of upper level low pressure that will be located over Texas or the Deep South by midweek. The low may intensify the return flow from the Gulf of Mexico, which would allow dew points to creep into the upper 60s and may provide sufficient instability for diurnal shower and thunderstorm development each afternoon and evening, with the best chance Tuesday onward. A few guidance members indicate some weak pieces of energy moving across the area which may provide a trigger for shower and thunderstorm development during this time, so decided to go with broad slight chance to chance PoPs until there is more model agreement on the synoptic setup. Above normal temperatures will linger through the majority of the week, with highs in the mid 80s to lower 90s. Overnight lows will be in the mid to upper 60s. && .AVIATION /18Z Thursday THROUGH Tuesday/... Variable conditions across the region have allowed for a challenging TAF package this afternoon. A surface trough to the west of the region has allowed for rain to persist across the region and non-VFR conditions near/in these rain showers. Any rain is causing quick IFR/LIFR conditions with downpours. Additional showers and storms are developing over central Ohio this afternoon and will continue across the region through the evening hours and have rain mentioned for most terminals with MVFR or lower in the rain. The trough pushes east across the area overnight and ceilings should improve to VFR with clearing entering late in the period over the western half of the airspace. Lower clouds should linger to the east and more showers could develop late in the TAF period on Friday. Winds will be light out of the south, becoming west with the trough passage overnight. Outlook...Non-VFR possible with showers through Friday afternoon. && .MARINE... Weak troughing over Lake Erie will provide light southerly winds through tonight, before southwesterly flow develops as high pressure begins to build over the region Friday through Tuesday. Winds will most likely increase over the weekend and may approach or slightly exceed 20 knots in open waters Saturday, but don't expect Small Craft Advisory conditions in the nearshore zones due to the southwesterly flow. Winds should relax Sunday and will be under 10 knots through at least the first half of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Sefcovic SHORT TERM...Maines LONG TERM...Maines AVIATION...Sefcovic MARINE...Maines
Hazardous weather outlook, Jun 3, 6:01 AM EDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 601 AM EDT Thu Jun 3 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-041015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 601 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:47 PM EDT | Flash Flood Warning | CLE | Marion | 2 hr |
Nearby
Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.